Effect of Concurrent Gonadotropin-Releasing Hormone Agonist Treatment on Dose and Side Effects of Gender-Affirming Hormone Therapy in Adolescent Transgender Patients

Rachel K. Jensen*, Jennifer K. Jensen, Lisa K. Simons, DIane Chen, Ilina Rosoklija, Courtney A. Finlayson

*Corresponding author for this work

Research output: Contribution to journalArticle

Abstract

This retrospective chart review aims to address gaps in the literature regarding the efficacy and interaction of gonadotropin-releasing hormone agonists (GnRHa) and gender-affirming hormone therapies in medical transition regimens in transgender adolescents. We abstracted and reviewed data from 83 patients at our pediatric gender clinic, and found that patients who initiated treatment with GnRHa before gender-affirming hormones (estrogen, testosterone) required lower doses of those hormones than those who did not use GnRHa. The results of this preliminary research provide a foundation for future long-term prospective studies aimed to better understand these relationships.

Original languageEnglish (US)
Pages (from-to)300-303
Number of pages4
JournalTransgender Health
Volume4
Issue number1
DOIs
StatePublished - Oct 1 2019
Externally publishedYes

Keywords

  • gender-affirming hormone dose
  • gender-affirming hormone side effect
  • puberty blocker
  • transgender youth

ASJC Scopus subject areas

  • Gender Studies
  • Medicine (miscellaneous)

Fingerprint Dive into the research topics of 'Effect of Concurrent Gonadotropin-Releasing Hormone Agonist Treatment on Dose and Side Effects of Gender-Affirming Hormone Therapy in Adolescent Transgender Patients'. Together they form a unique fingerprint.

  • Cite this